The student went to the nurse's office after fearing she had eaten peanuts and asked for an EpiPen injection. According to the article, the nurse advised Benadryl, then when the student insisted on the EpiPen, the nurse called the mother to confirm, who informed the nurse to give her daughter the injection and call 911. The student's Allergy Plan includes a directive to use the EpiPen first. The student was sent to the hospital, but the mother is also upset because no one from the school went with the student in the ambulance.
There are a lot of holes in this story: Did she ingest peanuts? What were her presenting signs and symptoms? What was the medical assessment of the girl once she arrived at the hospital? Did anyone confirm that the pesto's pine nuts had been substituted with peanuts?
What do you all think?
District 214 apologizes after nurse allegedly delays student with peanut allergy from using EpiPen - Chicago Tribune